Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Burning, painful, pink and frequent urination, loose stools and nausea, UTI, cyst detected in ovary, taken Cipro, had dipstick and urine culture, CT done. Kidney problem?

Sequence of events: Day 1: Burning, painful urination; pink urine detected; lower abdominal tenderness and bloating and frequent urination; this is also accompanied by urgency to defecate, loose stools nausea and some dizziness (had the latter before with sinus infection - have been taken pseudofed and Astropro for the sinus congestion and dizziness) Day 2: Urethral discomfort, blood still detected; cramping/pain in back just under the rib - both sides; no more loose stools, but nausea and dizziness continues; see NP in Internist office who orders urine dipstick and urine culture; prescribes Cipro under the assumption that I have a UTI; because of back pain, orders abdominal CT w/o contrast; I take 1 dose Cipro at night Day 3: Symptoms with urinary tract appear alleviated, though back discomfort continues; continue Cipro; start period? Day 4: Start period? attribute back pain to menstrual cramping Day 6: See Urologist on suggestion of my retired General Surgeon father; Urologist asks questions but doesn t physically check me; calls in results from urine culture and reports that nothing was detected so she is concerned about kidney stones; did do a urine test, blood detected, but at the tail end of period so means nothing; changes my abdominal CT to w/ and w/o contrast; tells me to stop taking Cipro because it is not doing anything Day 8 (exactly 1 week after symptoms began): do abdominal CT w/ and w/o contrast Day 9: NP receives results: abdominal CT does not detect kidney stones nor anything unusual with the urinary tract , though does detect a 1.6 cm cyst within the left ovary (which is where the more pronounced pain is felt); recommendation is to see OB/GYN regarding further exploration; called OB and nurse for ultrasound appointment; received urine culture results directly which states: Polymicrobes detected consistent with urethral flora and/or colonizing bacteria . Apparently, it was a nonspecific test, but appears I did, in fact, have a UTI. I resume the Cipro after a 3 day hiatus on the recommendation of the Urologist! Day 10: Coincidentally, UTI symptoms reappear with burning urination and discomfort, but no visible blood detected; frequent defecation and loose stool again accompanies symptoms; back discomfort continues, in addition to intermittent nausea What the hell is going on????!!!! There appears to be at least 3 different organ systems involved.
Asked On : Wed, 4 Apr 2012
Answers:  1 Views:  879
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Hi, please don't be so upset. A 1.6 cm cyst in the ovary is of no clinical value we don't even call it a cyst, it may just indicate an un-ruptured follicle which may be painful. Even then, if this is bothering you, all you have to do is repeat an ultrasound pelvis after 6 weeks to make sure it has disappeared. All the other symptoms are likely to be related to your UTI. This infection may cause nausea, vomiting, lower abdominal pain, back pain etc. The antibiotic you are taking may also be responsible for all that nausea. Your dizziness may be due to the medications you are taking for sinus problem. Your diarrhea may be a consequence of antibiotic therapy or due to an ongoing infection. Just complete your antibiotic course and take any many medicine to stop your nausea after discussing with your physician. Please repeat urine culture some time after your treatment and period is over to make sure all has cleared up. May God help you.
Answered: Wed, 4 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor